Stability of Equilibria with Externalities
Peter Howitt () and
The Quarterly Journal of Economics, 1988, vol. 103, issue 2, 261-277
It is shown that, in a class of models with multiple externalities (one positive and one negative), all stationary equilibria may be locally stable to perturbations, in the sense that there exist perfect foresight trajectories leading back to the equilibrium. Thus, scale diseconomies (arising, for example, out of a common resource pool) generally overturn the Liviatan-Samuelson result, that equilibria are either saddlepoints or sources.
References: Add references at CitEc
Citations: View citations in EconPapers (48) Track citations by RSS feed
Downloads: (external link)
Access to full text is restricted to subscribers.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:oup:qjecon:v:103:y:1988:i:2:p:261-277.
Access Statistics for this article
The Quarterly Journal of Economics is currently edited by Robert J. Barro, Elhanan Helpman, Lawrence F. Katz and Andrei Schleifer
More articles in The Quarterly Journal of Economics from Oxford University Press
Bibliographic data for series maintained by Oxford University Press ().